1 doctor weighed in:

Is it normal to have diarrhea from treatment with antibiotics?

1 doctor weighed in
Dr. Mark Rasak
Internal Medicine - Cardiology

In brief: Depends

If your being treated with potent antibiotics, multiple antibiotics, or prolonged antibiotic therapy diarhea can occur. It kills off the normal flora in the bowels and an overgrowth oportunistic organisms can occur. The normal flora usually keeps the bugs in check but the abx kills them off and allows the rogue bacteria to grow and cause the symptoms.

In brief: Depends

If your being treated with potent antibiotics, multiple antibiotics, or prolonged antibiotic therapy diarhea can occur. It kills off the normal flora in the bowels and an overgrowth oportunistic organisms can occur. The normal flora usually keeps the bugs in check but the abx kills them off and allows the rogue bacteria to grow and cause the symptoms.
Dr. Mark Rasak
Dr. Mark Rasak
Thank
Get help from a real doctor now
Dr. Adam Smith
Board Certified, Internal Medicine
13 years in practice
382K people helped
Continue
108,000 doctors available
Read more answers from doctors